Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 
 

 

Appendix to ``Secant varieties and successive minima" by C. Soulé: On linear subspaces contained in the secant varieties of a projective curve


Author: Claire Voisin
Translated by:
Journal: J. Algebraic Geom. 13 (2004), 343-347
DOI: https://doi.org/10.1090/S1056-3911-03-00354-0
Published electronically: December 4, 2003
MathSciNet review: 2047702
Full-text PDF

Abstract | References | Additional Information

Abstract: We show that the $d$-th secant variety of a projective curve of genus $g$ imbedded in projective space by a complete linear system of degree $2g-2+m$, with $m$ at least $2d+3$, does not contain linear spaces of dimension bigger than $d-1$, and that the only linear subspaces of dimension $d-1$ contained in it are the obvious ones.


References [Enhancements On Off] (What's this?)

  • 1. A. Bertram: Moduli of rank 2 vector bundles, theta divisors, and the geometry of curves in projective space, J. Diff. Geom. 35, 1992, 429-469.


Additional Information

Claire Voisin
Affiliation: Institut de Mathématiques de Jussieu, CNRS, UMR 7586, 175 rue du Chevaleret, 75013 Paris, France
Email: voisin@math.jussieu.fr

DOI: https://doi.org/10.1090/S1056-3911-03-00354-0
Received by editor(s): November 20, 2001
Published electronically: December 4, 2003

American Mathematical Society